Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2022, 8:14 PM CDT for Brown County, Rock County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2022, 8:14 PM CDT (01:14 UTC)
- Expired
- Sep 16, 2022, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 8:20 PM CDT | TSTM WND GST 60 | 21 S Ainsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
232
WUUS53 KLBF 170114
SVRLBF
NEC017-149-170200-
/O.NEW.KLBF.SV.W.0281.220917T0114Z-220917T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
814 PM CDT Fri Sep 16 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Rock County in north central Nebraska...
Southeastern Brown County in north central Nebraska...
* Until 900 PM CDT.
* At 814 PM CDT, a severe thunderstorm was located 16 miles northeast
of Elsmere, or 18 miles south of Ainsworth, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rose, Hofeld Lake, Raven, Duff, Sybrant, Jones Lake, Twin Lakes
State Wildlife Management Area, Johnsons Corner and Pony Lake.
This includes Highway 183 between mile markers 153 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4215 9997 4238 9999 4243 9934 4214 9931
TIME...MOT...LOC 0114Z 267DEG 28KT 4228 9990
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown2 follow-up statements
928 WWUS53 KLBF 170141 SVSLBF Severe Weather Statement National Weather Service North Platte NE 841 PM CDT Fri Sep 16 2022 NEC017-149-170200- /O.CON.KLBF.SV.W.0281.000000T0000Z-220917T0200Z/ Rock NE-Brown NE- 841 PM CDT Fri Sep 16 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHERN ROCK AND SOUTHEASTERN BROWN COUNTIES... At 841 PM CDT, a severe thunderstorm was located 11 miles northwest of Rose, or 20 miles southeast of Ainsworth, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rose, Hofeld Lake, Raven, Duff, Sybrant, Jones Lake, Twin Lakes State Wildlife Management Area, Johnsons Corner and Pony Lake. This includes Highway 183 between mile markers 153 and 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4215 9990 4239 9989 4243 9934 4214 9931 TIME...MOT...LOC 0141Z 261DEG 38KT 4228 9968 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Brown
884
WWUS53 KLBF 170154
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
854 PM CDT Fri Sep 16 2022
NEC017-149-170204-
/O.EXP.KLBF.SV.W.0281.000000T0000Z-220917T0200Z/
Rock NE-Brown NE-
854 PM CDT Fri Sep 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK AND SOUTHEASTERN
BROWN COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4215 9990 4239 9989 4243 9934 4214 9931
TIME...MOT...LOC 0154Z 267DEG 26KT 4228 9957
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 6:19 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 16, 6:19 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Fri Sep 16 2022 ...UPDATED FOR AVIATION... .SHORT TERM...(This evening through Saturday night) Issued at 227 PM CDT Fri Sep 16 2022 A shortwave is progressing northeastward across northern CO and WY late this morning per WV imagery. Large scale ascent ahead of this feature will overspread the western High Plains this afternoon and expect scattered thunderstorms to develop. The focus for development will first be off the higher terrain across eastern WY, and then late this afternoon and early evening along a sharpening inverted trough that will extend northeastward across western NE from a deepening surface low across eastern CO. Southeast low-level flow will increase this afternoon across the Sandhills into southwest/central NE to the east of the inverted trough. This will help maintain dew points right around 60F, and as heating continues expect the boundary layer to become moderately unstable. Shear is sponger today than days past and somewhat better storm organization is expected this evening. The environment would support supercell structures, but sounding profiles indicate storms will likely be outflow dominate and may have a difficult time maintaining inflow for a sustained period. This would tend to favor strong (possibly severe) wind gusts as the main hazard. Cannot rule out hail in a cell that could maintain itself for a longer period of time, but overall thinking is any severe should mostly be a wind threat. Any severe may be brief due to the expected outflow dominated nature of the storms. Another concern would be potential for heavy downpours of rain. PWATS ahead of any storm activity should be around 1"...which is about 0.25" above average for this tome of year. Storms will be progressive though and overall flooding concerns are low. As the shortwave tracks into the Northern Plains during the day Saturday...a cold front will move southeast through the area with winds shifting to the north. Low-level flow does gradually shift easterly across western NE by late Saturday afternoon/evening. This creates a weak upslope environment and may support a few storms moving eastward off the higher terrain into northwest NE Saturday evening. .LONG TERM...(Sunday through Friday) Issued at 227 PM CDT Fri Sep 16 2022 The heat will be on once again in the extended. Upper level ridging will build northward across the Southern Plains the first of next week. Seeing a signal for potential 100F degree heat across portions of OK/KS and extending northward into southern NE Monday and especially Tuesday. Mid to late week still appears to cool down considerably. A strong shortwave will drop across the Northern Plains/Great Lakes region, and send a strong Canadian cold front southward through the area. Highs Thursday likely to remain in the 60s behind the front. Some showers are possible during this timeframe but widespread organized precipitation is not expected. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 619 PM CDT Fri Sep 16 2022 Thunderstorms are their respective hazards are the primary aviation weather concern through tonight. Scattered TSRA coverage will grow somewhat as activity spreads east across the forecast area, possibly affecting all terminals. Erratic wind gusts 30+ kts, small hail, visby reductions are all possible. Activity should dissipate or move east out of the area by 17/09z. Fog may develop in its wake, especially in river valleys and low areas, including KLBF. Toward mid-morning, west winds may become gusty for the northern terminals (KVTN). && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Snively
Hazardous weather outlook, Sep 16, 3:21 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 321 PM CDT Fri Sep 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Fri Sep 16 2022 /221 PM MDT Fri Sep 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Through tonight. Scattered thunderstorms will move through the Sandhills and southwest Nebraska through the late evening hours. A few storms may be severe and capable of producing strong winds and frequent lightning. Hail and heavy downpours are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again Saturday evening and night. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Please report observed severe weather or storm damage to the National Weather Service.
In the hours before
Local storm report, Sep 16, 7:18 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT FRI SEP 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 5 N GRANT 40.92N 101.73W
09/16/2022 M1.25 INCH PERKINS NE STORM CHASER
COPIOUS AMOUNTS OF QUARTER TO HALF DOLLAR SIZE HAIL
&&
SNIVELYLocal storm report, Sep 16, 7:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT FRI SEP 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 S BIG SPRINGS 41.01N 102.07W
09/16/2022 DEUEL NE CO-OP OBSERVER
SHOP DESTROYED FROM HIGH WINDS. TIME ESTIMATED BY RADAR.
&&
SNIVELYSpecial weather statement, Sep 16, 7:44 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
744 PM CDT Fri Sep 16 2022
NEZ036>038-170130-
Custer NE-McPherson NE-Logan NE-
744 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of Logan, east central
McPherson and northwestern Custer Counties through 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Stapleton, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton, Arnold, Gandy, Ringgold, Logan, Tarboz Lake, Shanklin
Bluff, Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 214 and 228.
Highway 83 between mile markers 110 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and west central Nebraska.
&&
LAT...LON 4146 10080 4169 10073 4171 10013 4143 10017
TIME...MOT...LOC 0044Z 274DEG 20KT 4159 10056
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SnivelySpecial weather statement, Sep 16, 7:57 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Fri Sep 16 2022
NEZ008-009-170130-
Brown NE-Rock NE-
757 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of southwestern Rock
and southern Brown Counties through 830 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Elsmere, or 17 miles southwest of Ainsworth,
moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hofeld Lake, Raven, Duff, Moon Lake, Jones Lake, Willow Lake State
Wildlife Management Area, Long Lake State Wildlife Management Area
and Johnsons Corner.
This includes Highway 183 between mile markers 156 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4218 10008 4243 10014 4250 9955 4219 9945
TIME...MOT...LOC 0056Z 264DEG 37KT 4232 10002
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Sep 16, 8:03 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
703 PM MDT Fri Sep 16 2022
NEZ057-058-170145-
Perkins NE-Keith NE-
703 PM MDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of northeastern Perkins
and southeastern Keith Counties through 745 PM MDT...
At 703 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grant, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grant, Madrid, Elsie and Wild Horse Spring.
This includes Highway 61 between mile markers 62 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4081 10182 4105 10182 4106 10132 4079 10133
TIME...MOT...LOC 0103Z 272DEG 23KT 4093 10171
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SnivelySpecial weather statement, Sep 16, 8:05 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
805 PM CDT Fri Sep 16 2022
NEZ006-170130-
Keya Paha NE-
805 PM CDT Fri Sep 16 2022
...Strong thunderstorms will impact portions of Keya Paha County
through 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wewela to near Springview. Movement was
east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springview, Norden, Burton, Nets Peak and Mills.
This includes the following highways...
Highway 183 between mile markers 213 and 225.
Highway 12 between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4281 9933 4280 10008 4300 10008 4300 9935
TIME...MOT...LOC 0105Z 269DEG 31KT 4299 9989 4288 9981 4281 9983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 53 min |
| Sep 16, 7:11 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| Sep 16, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 46 min |
| Sep 16, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 33 min |
| Sep 16, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 52 min |
| Sep 16, 7:44 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Sep 16, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 36 min |
| Sep 16, 7:57 PM CDT | Special Weather Statement | LBF | Brown | 33 min |
| Sep 16, 8:03 PM CDT | Special Weather Statement | LBF | Perkins | 42 min |
| Sep 16, 8:05 PM CDT | Special Weather Statement | LBF | Keya Paha | 25 min |
| Sep 16, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Keith, Perkins | 36 min |
| Sep 16, 8:25 PM CDT | Special Weather Statement | LBF | Holt, Keya Paha | 50 min |
| Sep 16, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Sep 16, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 39 min |
| Sep 16, 8:56 PM CDT | Special Weather Statement | LBF | Rock | 49 min |
| Sep 16, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Sep 16, 9:19 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Sep 16, 9:51 PM CDT | Special Weather Statement | LBF | Lincoln | 54 min |
| Sep 16, 10:01 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Sep 16, 10:42 PM CDT | Special Weather Statement | LBF | Custer | 63 min |
| Sep 16, 11:31 PM CDT | Special Weather Statement | LBF | Lincoln | 59 min |
| Sep 16, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Sep 17, 12:22 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 38 min |
| Sep 17, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Sep 17, 4:00 AM CDT | Special Weather Statement | LBF | Custer | 45 min |
| Sep 17, 4:44 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.